Alert archive / Minnesota / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 50, NWS Grand Forks, ND

July 12, 20134 counties in Minnesota; Grand Forks County, North Dakota

NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 12, 2013, 4:47 PM CDT for 4 counties in Minnesota; Grand Forks County, North Dakota. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2013, 4:47 PM CDT (21:47 UTC)
Expired
Jul 12, 2013, 5:45 PM CDT
In force
58 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Marshall County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Grand Forks County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 74 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 5:00 PM CDTHAIL 0.88Grand Forks, ND
Jul 12, 5:05 PM CDTHAIL 1Grand Forks, NDHAIL OF AT LEAST QUARTER SIZE ALONG HWY 2 ON THE NORTH SIDE OF GRAND FORKS.
Jul 12, 5:05 PM CDTHAIL 1.252 W Grand Forks, NDMEASURED AT 55TH ST AND 8TH AVE NORTH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 3:55 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 9.8 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2013-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 58 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2013-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
58 J/kg
Mixed-layer CIN
-429 J/kg
Mixed-layer LCL
1187 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
181 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WUUS53 KFGF 122147
SVRFGF
MNC089-113-119-125-NDC035-122245-
/O.NEW.KFGF.SV.W.0050.130712T2147Z-130712T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
447 PM CDT FRI JUL 12 2013

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL MARSHALL COUNTY IN NORTHWEST MINNESOTA...
  WESTERN PENNINGTON COUNTY IN NORTHWEST MINNESOTA...
  NORTHWESTERN POLK COUNTY IN NORTHWEST MINNESOTA...
  WESTERN RED LAKE COUNTY IN NORTHWEST MINNESOTA...
  EAST CENTRAL GRAND FORKS COUNTY IN NORTHEAST NORTH DAKOTA...

* UNTIL 545 PM CDT

* AT 444 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
  GRAND FORKS...AND MOVING NORTHEAST AT 45 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GRAND FORKS AND MANVEL AROUND 455 PM CDT.
  EAST GRAND FORKS AND MALLORY AROUND 500 PM CDT.
  DAVIDSON AND FISHER AROUND 505 PM CDT.
  TABOR AND KEY WEST AROUND 510 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE BYGLAND...SHERACK...ANGUS...
GENTILLY...RADIUM AND CARPENTERS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4836 9632 4778 9630 4781 9738 4802 9738
TIME...MOT...LOC 2147Z 247DEG 39KT 4791 9720

HAIL...1.25IN
WIND...60MPH

$$

JR
2 follow-up statements
107 
WWUS53 KFGF 122215
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
515 PM CDT FRI JUL 12 2013

NDC035-122225-
/O.CAN.KFGF.SV.W.0050.000000T0000Z-130712T2245Z/
GRAND FORKS ND-
515 PM CDT FRI JUL 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRAND FORKS
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4836 9632 4778 9630 4780 9698 4785 9699
      4787 9702 4792 9701 4796 9706 4799 9705
      4801 9707 4805 9707 4809 9711 4811 9711
TIME...MOT...LOC 2215Z 252DEG 36KT 4797 9687

$$

MNC089-113-119-125-122245-
/O.CON.KFGF.SV.W.0050.000000T0000Z-130712T2245Z/
PENNINGTON MN-RED LAKE MN-POLK MN-MARSHALL MN-
515 PM CDT FRI JUL 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MARSHALL...NORTHWESTERN POLK...WESTERN RED LAKE AND WESTERN
PENNINGTON COUNTIES UNTIL 545 PM CDT...

AT 512 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF EAST GRAND FORKS...AND MOVING EAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHERACK AND KEY WEST AROUND 520 PM CDT.
  EUCLID AND ANGUS AROUND 530 PM CDT.
  GENTILLY AROUND 535 PM CDT.
  DOROTHY AND RADIUM AROUND 540 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE TABOR...WARREN...HUOT AND
CARPENTERS CORNER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 4836 9632 4778 9630 4780 9698 4785 9699
      4787 9702 4792 9701 4796 9706 4799 9705
      4801 9707 4805 9707 4809 9711 4811 9711
TIME...MOT...LOC 2215Z 252DEG 36KT 4797 9687

HAIL...1.00IN
WIND...60MPH

$$

JR
268 
WWUS53 KFGF 122229
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
529 PM CDT FRI JUL 12 2013

MNC089-113-119-125-122239-
/O.CAN.KFGF.SV.W.0050.000000T0000Z-130712T2245Z/
PENNINGTON MN-RED LAKE MN-POLK MN-MARSHALL MN-
529 PM CDT FRI JUL 12 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MARSHALL...
NORTHWESTERN POLK...WESTERN RED LAKE AND WESTERN PENNINGTON COUNTIES
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 4836 9632 4778 9630 4780 9698 4785 9699
      4787 9702 4792 9701 4796 9706 4799 9705
      4801 9707 4805 9707 4809 9711 4811 9711
TIME...MOT...LOC 2229Z 252DEG 36KT 4801 9667

$$

JR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:19 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 12, 3:19 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
319 PM CDT FRI JUL 12 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 318 PM CDT FRI JUL 12 2013

CONVECTION AND HOW SEVERE IT WILL GET WILL BE THE MAIN FORECAST
HEADACHE FOR THE PERIOD.

SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGHOUT THE SHORT
TERM...WITH THE CWA ON THE NORTHERN EDGE OF THE UPPER RIDGE WITH
5880M HEIGHTS AT 500MB STICKING UP INTO THE SOUTHERN CWA. THE SFC
TROUGH AXIS HAS MOVED INTO CENTRAL SD INTO FAR NORTHWESTERN MN.
THERE HAS BEEN SOME COLD AIR ADVECTION BEHIND IT BUT THE WINDS
HAVE BEEN A BIT MUDDLED DUE TO SHOWERS OVER THE DEVILS LAKE BASIN.
ON THE FRONT SIDE OF THE SFC TROUGH THERE HAS BEEN A STRONG
AMOUNT OF WARM MOIST AIR WITH DEW POINTS IN THE UPPER 60S TO LOW
70S. ANALYSIS SHOWS CAPE VALUES TOPPING 2500 J/KG IN THE
SOUTHWESTERN CWA...BUT WITH 700MB TEMPS IN THE 12 TO 15 C RANGE WE
HAVE STAYED CAPPED FOR MUCH OF THE AFTERNOON.

STILL...COOLER 700MB AIR HAS STARTED TO MOVE IN AND THERE HAS BEEN
SOME CONVECTION STARTING TO FIRE ALONG THE SFC BOUNDARY IN THE
NORTHWESTERN CWA ALONG THE EDGE OF THE CAP. DEEP LAYER SHEAR
VALUES ARE UP AROUND 60 KTS AND THERE IS PLENTY OF INSTABILITY IN
PLACE. WITH THE WARM TEMPS STORMS WILL HAVE TO BE VERY TALL TO
PRODUCE HAIL...BUT GIVEN THE AMOUNT OF JUICE THEY HAVE A CHANCE OF
REACHING THERE. WITH THE BOUNDARY MOVING IN THERE COULD BE SOME
LINEAR ORGANIZATION WITH A HIGH WIND THREAT. EVEN AN ISOLATED
TORNADO IS NOT OUT OF THE QUESTION IF THERE IS SOME LOCALIZED LOW
LEVEL SHEAR SETTING UP. THE BOUNDARY SHOULD MOVE OFF TO THE
SOUTHEAST DURING THE NIGHT TONIGHT BEFORE STALLING OUT OVER OUR
SOUTHEASTERN COUNTIES. WITH A STALLED BOUNDARY AND PWATS IN THE
1.8 INCH RANGE THERE COULD BE A HEAVY RAIN THREAT.

THE SFC BOUNDARY COULD START TO WASH OUT DURING THE DAY
TOMORROW...ALTHOUGH THERE IS STILL SOME UNCERTAINTY DUE TO HOW
THINGS PLAY OUT TONIGHT. THERE WILL STILL BE PLENTY OF MOIST
UNSTABLE AIR ON BOTH SIDES OF THE BOUNDARY...BUT THINK THE BEST
BET WILL BE IN OUR SOUTHEASTERN COUNTIES NEAR THE OLD BOUNDARY AND
WERE MOISTURE AND INSTABILITY LOOK TO BE THE GREATEST. WILL HAVE
TO WATCH OUT FOR MORE SEVERE STORMS DURING THE DAY TOMORROW AND
INTO SATURDAY NIGHT AS AN EVEN STRONGER FRONTAL BOUNDARY BEGINS TO
MOVE INTO THE AREA. WILL CONTINUE TO KEEP HIGH POPS GOING OVER OUR
SOUTHEASTERN COUNTIES WITH LESSER AMOUNTS FURTHER NORTH AND WEST.

.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 318 PM CDT FRI JUL 12 2013

SUNDAY...THE COLD FRONT WILL MOVE INTO THE CWA WITH HIGH PRESSURE
BUILDING IN BEHIND IT. THIS WILL BRING SOME REAL DRIER AND MORE
STABLE AIR INTO THE NORTHWESTERN CWA. WILL CONTINUE TO KEEP POPS
OVER THE SOUTHEAST BUT THE DEVILS LAKE BASIN SHOULD BE DRY WITH
TEMPS IN THE 70S.

SUNDAY NIGHT AND BEYOND...VERY INTERESTING START TO THIS PERIOD
AS UPPER LOW FORECAST TO RETROGRESS ACROSS THE LOWER MISSISSIPPI
VALLEY INTO THE THE LOWER HIGH PLAINS BY TUESDAY. THIS OCCURS ON
THE WESTERN EDGE OF A MUCH LARGER RETROGRESSION ONGOING AS THE
BERMUDA HIGH BUILDS INTO THE OHIO VALLEY. THIS RETROGRESSION
CONTINUES THROUGH THE WEEK ULTIMATELY REFORMING THE UPPER RIDGE
ALONG 110W BY WEEKS END. THE RESULT IS MOIST AND WARM AIRMASS
REAMINING SETTLED OVER THE FORECAST AREA.

THE BOUNDARY AT THE END OF THE NEAR TERM WASHES OUT AND PUSHES NORTH
SO THAT MOST OF THE WEEK IS DOMINATED BY A FAIRLY STABLE PATTERN.
THE SOUTHERLY FLOW...AIDED BY INCREASING ET...WILL MAINTAIN
RELATIVELY HIGH TD. LIMITED FORCING ANTICIPATED MUCH OF THE PERIOD
AS CWFA IN A BROAD COL WITH MAIN CORE OF THE WESTERLIES REMAIN NORTH
OF THE BORDER. AS A RESULT MUCH OF THE PERIOD WILL BE PRECIPITATION
FREE.

LATE IN THE WEEK UPPER HEIGHTS RISE TO THE WEST AND FALL TO THE
EAST. A BOUNDARY DROPS SOUTH LATER THURSDAY PROVIDING THE IMPETUS
FOR SHOWERS AND STORMS...BUT NOT MUCH CHANGE IN TEMPERATURES AS
HEIGHTS FALL ONLY SLIGHTLY.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1257 PM CDT FRI JUL 12 2013

RELATIVELY NARROW BAND SHRA/TSRA JUST ALONG AND BEHIND FRONTAL
BOUNDARY DRIFTING SLOWLY EAST ACROSS CWFA. BOUNDARY FORECAST ALONG A
BDE...TVF...JMS LINE BY 00Z THEN TO NJI...DTL...FR LINE BY 06Z. AS
IS TYPICAL WITH CONVECTION TIMING IS DIFFICULT AS IS THE WINDS IN
AND AROUND THE SHRA. HAVE TIMES PCPN AND WIND VARIATIONS BASED ON
OBS AND FORECAST MOVEMENT OF FRONT.

WINDS WILL GUST AT FAR...TVF AND BJI INTO THE AFTERNOON AS GRADIENT
SLOW TO RELAX. MVFR VSBY PSBL WITH SHRA OTRW VFR CONDS FORECAST
OUTSIDE BAND OF CONVECTION.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

SHORT TERM...JR
LONG TERM...JR/EWENS
AVIATION...EWENS
Hazardous weather outlook, Jul 12, 6:59 AM CDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
659 AM CDT FRI JUL 12 2013

MNZ001>003-005>009-013>017-022>024-027>032-040-NDZ027>030-038-039-
049-052-053-131200-
WEST POLK-NORMAN-CLAY-ROSEAU-LAKE OF THE WOODS-WEST MARSHALL-
EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-EAST POLK-
NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-SOUTH CLEARWATER-HUBBARD-
WEST BECKER-EAST BECKER-WILKIN-WEST OTTER TAIL-EAST OTTER TAIL-
WADENA-GRANT-GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-
SARGENT-RICHLAND-
659 AM CDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE BEGINNING IN THE MID
AFTERNOON AND CONTINUING INTO EARLY EVENING. SEVERE STORMS ARE
MOST LIKELY TO DEVELOP FROM EAST CENTRAL NORTH DAKOTA INTO NORTHWEST
MINNESOTA... THEN SPREAD SLOWLY EASTWARD THROUGH THE LATE
AFTERNOON AND EARLY EVENING.

FREQUENT LIGHTNING... LARGE HAIL... STRONG WINDS AND AN ISOLATED
TORNADO ARE ALL POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SEVERE STORMS ARE ALSO POSSIBLE FROM SATURDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

MNZ004-NDZ006>008-014>016-024-026-054-131200-
KITTSON-TOWNER-CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-
NELSON-WESTERN WALSH-
659 AM CDT FRI JUL 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH
THE MORNING AND INTO EARLY AFTERNOON. BRIEF PERIODS OF INTENSE
LIGHTNING AND HEAVY RAIN ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED SEVERE STORMS ARE ALSO POSSIBLE FROM SATURDAY THROUGH
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

GUST

In the hours before

Special weather statement, Jul 12, 4:40 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
440 PM CDT FRI JUL 12 2013

MNZ001-NDZ027-122245-
GRAND FORKS ND-WEST POLK MN-
440 PM CDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POLK AND EASTERN
GRAND FORKS COUNTIES UNTIL 545 PM CDT...

AT 435 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
THUNDERSTORM 12 MILES EAST OF LARIMORE...OR 14 MILES WEST OF GRAND
FORKS...MOVING TO THE EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
THOMPSON AROUND 450 PM CDT.
GRAND FORKS AND MANVEL AROUND 455 PM CDT.
EAST GRAND FORKS AROUND 500 PM CDT.
MALLORY AND BYGLAND AROUND 505 PM CDT.

FOR MOTORISTS ON INTERSTATE 29...THE STORM WILL BE BETWEEN...MILE
MARKERS 137 AND 142 AROUND 455 PM CDT...

THE STORM MAY INTENSIFY...ALSO A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4815 9651 4779 9648 4775 9751 4804 9748
TIME...MOT...LOC 2140Z 260DEG 34KT 4789 9731

JR
Special weather statement, Jul 12, 4:41 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
441 PM CDT FRI JUL 12 2013

MNZ005-006-122245-
LAKE OF THE WOODS MN-ROSEAU MN-
441 PM CDT FRI JUL 12 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROSEAU AND CENTRAL LAKE
OF THE WOODS COUNTIES UNTIL 545 PM CDT...

AT 435 PM CDT...STORM SPOTTERS REPORTED A THUNDERSTORM 10 MILES
NORTHEAST OF GREENBUSH...OR 12 MILES SOUTHWEST OF ROSEAU...MOVING TO
THE NORTHEAST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THE STORM...ALONG
WITH HEAVY RAIN. AT 435 PM A STORM SPOTTER REPORTED THREE-QUARTER
INCH HAIL IN BADGER.

THE STORM WILL BE NEAR...
ROSS AND FOX AROUND 445 PM CDT.
ROSEAU AND MALUNG AROUND 450 PM CDT.
SALOL AROUND 505 PM CDT.
WARROAD AROUND 520 PM CDT.

BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME
SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4902 9486 4867 9600 4882 9613 4901 9567
      4901 9516 4921 9516 4926 9506
TIME...MOT...LOC 2140Z 241DEG 36KT 4879 9593

EWENS
Local storm report, Jul 12, 4:44 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
444 PM CDT FRI JUL 12 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     HAIL             BADGER                  48.78N 96.02W
07/12/2013  M0.75 INCH       ROSEAU             MN   TRAINED SPOTTER

            ALSO REPORTED HEAVY RAINFALL.

&&

JAM

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 9:29 AM CDTSpecial Weather StatementFGFLake of the Woods61 min
Jul 12, 4:41 PM CDTSpecial Weather StatementFGFRoseau64 min
Jul 12, 5:57 PM CDTSpecial Weather StatementFGFMarshall, Pennington63 min
Jul 12, 6:03 PM CDTSevere Thunderstorm WarningFGFBeltrami, Marshall, Pennington57 min
Jul 12, 6:48 PM CDTSevere Thunderstorm WarningFGFBeltrami, Clearwater57 min
Jul 12, 4:40 PM CDTSpecial Weather StatementFGFGrand Forks65 min
Jul 12, 6:46 PM CDTSpecial Weather StatementFGFSargent29 min
Jul 12, 6:54 PM CDTSevere Thunderstorm WarningFGFSargent51 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2013Severe Thunderstorm Warnings in North Dakota, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.